Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 165, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2016, 7:40 PM CDT for Hale County, Lamb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2016, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 11, 2016, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:58 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 11, 6:58 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 658 PM CDT SAT JUN 11 2016 .AVIATION... Outflow boundaries continue progressing to the west past all TAF sites at this time. Small area of thunder near and just west of KPVW with thunder expected though bulk of weather will remain west of KPVW next couple hours. A few showers have developed further south to a little northeast of KLBB but do not appear imminent to impact the terminal. Airmass around KCDS appears to have stabilized after earlier storms. No thunder mentioned in any later periods. Thunder activity coming together southwest of KLBB should remain south and west through the evening, but obviously will watch trends and update as needed. Small risk of low clouds overnight but too low for inclusion. RMcQueen && .PREV DISCUSSION... /issued 307 PM CDT SAT JUN 11 2016/ SHORT TERM... Unlike yesterday when storms struggled to develop, scattered convection has had no trouble developing in a moderately unstable and weakly capped environment. Most of the development to this point was along and off the Caprock as of 1930Z, with the exception of a few cells near O'Donnell. Weak wind fields have largely limited storm organization, though MLCAPE values of 1500-2500 J/kg have supported brief strong pulse-type multicells capable of producing small hail and wind gusts to 50+ mph at times. Additionally, slow storm motions and abundant moisture have supported some locally heavy rainfall. NWP has not had a great handle on this weakly forced convection that has developed in/near a relative weakness embedded within a broad upper ridge. However the best guess is that the convection (largely off) Caprock will gradually fade by early this evening as the instability is consumed, while outflows from said convection may help spark additional development as they push westward onto the Caprock into largely untapped warm/unstable air. We may even see higher terrain convection originating in eastern New Mexico edge eastward into the western South Plains this evening. All said, we expect the best storm coverage to shift from the eastern zones currently to the central and western zones this evening. Some convection could then linger well into the night or redevelop early Sunday morning, similar to what has happened in the region the past few days. On Sunday we will see the mid-level weakness that has lingered nearby finally exit off to the east as heights/thicknesses gradually rise in advance of a storm system moving into California. This creates some doubt regarding storm chances/coverage by Sunday afternoon, but with a weak surface trough/dryline setting up near the TX/NM border and moderate instability and minimal inhibition progged near and east of the dryline by peak heating we could see isolated to scattered storm development. If storms do form, a few could again briefly become strong and produce locally heavy rain. Given the uncertainty regarding CI we have favored lower PoPs tomorrow, generally in the 20 to 30 percent range. It will be hot again tomorrow, and the western zones, where somewhat drier air may attempt to move in, could see readings make it into the middle 90s, while highs elsewhere will be primarily in the lower 90s. Lows tonight will be mild, in the 60s and lower 70s, with plenty of moisture and clouds in the region. LONG TERM... Forecast toward hotter and drier is still on track for the upcoming week. Shortwave upper ridging Monday to be interrupted Tuesday by a shortwave trough ejecting across the central Plains. The ridge will then rebuild, initially over the Plains states midweek before retrograding to the Rockies and increasing in strength by 6 to 8 DM with the ridge approaching 600 DM by next weekend. Given presence of low level moisture, primarily off the caprock, precipitation chances will be non-zero through the week. Will maintain a slight chance mention Monday most of the area and Tuesday off the caprock where low level moisture will get shunted. From Wednesday through Saturday rain chances appear to be favored across the Rolling Plains furthest from the center of the upper high and where low level moisture is most likely to remain. However, given low confidence at this time will keep chances below the magical 15 percent. Highs near 100 likely by Wednesday and possibly continuing through Friday. A unique evolution to the upper pattern is progged late in the week with a cutoff upper low progged to retrograde from the Ohio Valley to the Ozarks. This could both drive a cold front through the forecast area Saturday and weaken the grip of the upper ridge slightly. Thus, a brief respite from the intense heat is possible. Will be interesting to see if the models hold onto this evolution as we proceed through the week. && .LUB Watches/Warnings/Advisories... None. && 99/99/05
Hazardous weather outlook, Jun 11, 11:17 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1117 AM CDT SAT JUN 11 2016 TXZ021>044-121630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1117 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW...THOUGH A FEW STRONG THUNDERSTORMS COULD ROAM THE AREA SUNDAY AND PERHAPS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 11, 1:58 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
158 PM CDT SAT JUN 11 2016
TXZ032-038-111930-
COTTLE TX-KING TX-
158 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTLE AND EASTERN
KING COUNTIES UNTIL 230 PM CDT...
AT 157 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORM LOCATED OVER EASTERN KING AND FAR SOUTHEAST COTTLE
COUNTIES...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COTTLE
AND EASTERN KING COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3340 10024 3392 10023 3399 10005 3384 10005
3383 10000 3340 9999
TIME...MOT...LOC 1857Z 227DEG 9KT 3360 10003
23Special weather statement, Jun 11, 2:36 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 236 PM CDT SAT JUN 11 2016 TXZ038-112000- KING TX- 236 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY UNTIL 300 PM CDT... AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM OVER GUTHRIE AND MUCH OF KING COUNTY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GUTHRIE AND HIGHWAYS 114 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3341 10041 3370 10048 3384 10000 3340 9999 TIME...MOT...LOC 1935Z 240DEG 16KT 3360 10030 23
Special weather statement, Jun 11, 4:30 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT SAT JUN 11 2016
TXZ030-112200-
FLOYD TX-
430 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLOYD COUNTY UNTIL
500 PM CDT...
AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOUGHERTY...OR 9 MILES EAST OF FLOYDADA...MOVING NORTHWEST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA AND CEDAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3401 10104 3398 10104 3388 10121 3406 10142
3421 10115
TIME...MOT...LOC 2129Z 145DEG 9KT 3399 10117
23Local storm report, Jun 11, 4:42 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 5 NW DOUGHERTY 33.99N 101.15W
06/11/2016 E0.50 INCH FLOYD TX PUBLIC
LOT OF PEA TO MARBLE SIZE HAIL ALONG WITH TORRENTIAL
RAINFALL. STRONG OUTTFLOW WINDS ALSO OBSERVED.
&&
EVENT NUMBER LUB1600227
GDSLocal storm report, Jun 11, 4:44 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
444 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL DICKENS 33.62N 100.84W
06/11/2016 E0.25 INCH DICKENS TX LAW ENFORCEMENT
PEA SIZE HAIL AND TORRENTIAL RAINFALL OBSERVED.
&&
EVENT NUMBER LUB1600228
GDSLocal storm report, Jun 11, 6:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
06/11/2016 M64 MPH COCHRAN TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS
MESONET
&&
EVENT NUMBER LUB1600229
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb, Lubbock | 31 min |
| Jun 11, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 62 min |
| Jun 11, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.